MAUDE Adverse Event Report: COVIDIEN (IRVINE) SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

COVIDIEN (IRVINE) SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-6-20-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 11/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned as it was discarded by the customer.The cause of the vasospasm cannot be reliably determined; however, based on the reported information, there is no evidence suggesting that the device was defective, but rather a procedure related event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during mechanical thrombectomy procedure with the solitaire device, patient experience vasospasm and ¿intraarterial nimodipine 2 mg.(vasospasm)¿ was performed.It was reported that the patient was admitted to the treating hospital for an acute ischemic stroke with a pre-procedure nihss of 18.The subject had a pre-procedural mtici score of 0 and underwent mechanical thrombectomy procedure with the solitaire stent.It was reported that after final pass with the solitaire device, we found that the left insular branch of mca was still occluded with suspected vasospasm.The tici 2b was observed.Then, infused intra-arterial nimodipine, after that the insular branch was complete recanalized.Tici 3 was observed.The vasospasm maybe occurred after retrieved the stent or anytime during thrombectomy.The subject had a 24-hour post procedure nihss of 15.The patient has atrial fibrillation (af), ht.After thrombectomy, patient, she has improved power motor with mild aphasia with ct showed hemorrhagic transformation at left basal ganglia.After 2 weeks from thrombectomy, the warfarin was prescribed.The discharge mrs score was updated to 4.The discharge nihss score was changed to 5.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key8142737
Report Number2029214-2018-01034
Device Sequence Number1910176
Product Code NRY
UDI-Device Identifier00847536020542
UDI-Public00847536020542
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K153071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2020
Device Model NumberSFR3-6-20-10
Device Lot NumberA636289
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2018
Initial Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight54